Medication induced cirrhosis - British Liver Trust

British Liver Trust

28,648 members14,621 posts

Medication induced cirrhosis

Uk1011 profile image

Hello.

Just wondered if anyone with liver disease/cirrhosis has experienced brain fog/pressure headaches when taking prescribed medication for a while.

I was diagnosed with NAFLD a few years ago, although how severe I do no know, but in the last 3 months I was prescribed a blood thinner for a clot, but in the past 4 weeks ha w started to experience pressure headaches. Unfortunately it has progressively got worse, and I have even started to reduce my tablets. My GP doesn’t think it’s due to my liver as a recent blood test came back fine.

Any advice is appreciated as I am struggling with the headaches, and somehow think my liver is in worse shape than doctors think, which is being made worse by the medication.

Quick note, GP said headaches are not a symptom of liver disease, and I was wondering if this is true or not.

Many thanks

Tom

8 Replies

Hi Uk.

I think episodes of brain fog with headaches will be a separate issue from liver disease. Probably best to discuss the problem with your Doctor as he is saying the same as me.

Good luck.

Laura

Uk1011 profile image
Uk1011 in reply to Laura009

That’s great. Thanks Laura

Hi

Just a thought, but if your on blood thinners and your blood is flowing more quickly than it used to, that includes to your head might this change in blood flow be the reason for the headaches. Is your heart beating a little faster than norm?

DpJ1 profile image
DpJ1 in reply to DpJ1

Or slower

?

Uk1011 profile image
Uk1011 in reply to DpJ1

Thanks for the reply DPJ1. It does beat a little faster than normal, but generally only when I exert myself- like run up the stairs. Although I do wake up sometimes at night and can feel it beating fast sometimes.

DpJ1 profile image
DpJ1 in reply to Uk1011

No probs

It's just when I was on meds (sertraline ) my blood went a little thin (low red) and my headaches 🤯got worse and fast heart (there suppost to make anxiety better haha). But maybe ask doc to try a lower dose or different time to take med if it's safe or if there's alternative

DpJ1 profile image
DpJ1 in reply to DpJ1

If then the headaches get better you'll know what it was

Uk1011 profile image
Uk1011 in reply to DpJ1

That is interesting to know. Yes, certainly worth asking. Thanks again

You may also like...